MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - U-BLADE LAG SCREWDRIVER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA3 - U-BLADE LAG SCREWDRIVER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13200310
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: primary g3 surgery was performed on (b)(6) 2015.The patient fell and re-fractured the bone at under the u-lag screw of g3.Revision surgery for removing g3 and replacing long nail was performed on (b)(6) 2025.During surgery, the tip of the t-handle became bent due to the hardness of the bone during removal.This record covers the bent t-handle.".
 
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: during visual inspection of the received u-blade lag screwdriver, pegs of the screwdriver found bent.The deformation of the pegs suggests that an excess torsional force has been applied in the anticlockwise direction due to which its tip has got slightly tilted.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by the application of excess torsional force during explantation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
GAMMA3 - U-BLADE LAG SCREWDRIVER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22287634
Report Number0008031020-2025-00981
Device Sequence Number8921619
Product Code HSB
UDI-Device Identifier04546540377845
UDI-Public(01)04546540377845(10)K18B2B5
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200310
Device Lot NumberK18B2B5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian